Nebraska, 2011Winter Storm and Cold in Nebraska, January 22 to 23, 2011
January 22 to 23, 2011 · NWS OAX · 25 events in 19 counties and zones
An upper level disturbance dropped southeast across Nebraska during the afternoon and evening of Jan. 22.
Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance dropped southeast across Nebraska during the afternoon and evening of Jan. 22. This caused low pressure to develop over eastern Kansas with an inverted surface trough extending north into eastern Nebraska. Snow, occasionally heavy, developed along this trough during the afternoon of the 22nd and continued into the early morning hours of Jan. 23rd. Snow intensities in some cases exceeded 1 inch per hour, especially in a relatively narrow band from Norfolk through Fremont and into the western sections of Omaha where storm totals reached 6 to 8 inches or more. North to northeast winds increased to 15 to 25 mph toward the end of the event further reducing visibilities in blowing snow. Cold high pressure building in behind the system dropped lows by the 23rd to as cold as 15 below to 20 below zero in northeast Nebraska with wind chill values of 20 to 29 below zero. Heavier storm totals from the storm included...8.5 inches in Fremont, around 7 inches at Norfolk, Oakdale, the NWS in Valley, Schuyler and Bennington Nebraska and Sidney Iowa. There were also reports of 7 to 9 inches across the western sections of Omaha.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jan 22, 10:43 AM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Jan 22, 10:43 AM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1043 AM CST SAT JAN 22 2011
.UPDATE...
TWEAKED POPS AND SNOW ACCUMULATIONS THROUGH TONIGHT.
&&
.DISCUSSION...
SURFACE LOW AT 16Z HAD REACHED NORTH CENTRAL NEBRASKA AS UPPER-
LEVEL TROUGH DIVES ACROSS THE NRN ROCKIES. PRECIP IS ONGOING IN
CNTRL NEB AND WILL SPREAD EASTWARD THROUGH THE MORNING...REACHING
THE NWRN CWA BY 18Z AND ACROSS THE CWA BY 00Z. MAIN FORECAST
QUESTION WITH THIS SYSTEM IS NOT REALLY IF IT WILL SNOW...BUT
RATHER HOW MUCH. HIGHEST ACCUMULATION POTENTIAL IS FLIRTING WITH
THE 6 INCH WARNING CRITERIA IN A BAND FROM ROUGHLY KOFK TO KOMA TO
KRDK. HIGHEST SNOW ACCUMULATIONS ARE STILL UNCERTAIN...OF
COURSE...NOT ONLY IN AMOUNTS BUT IN HOW WIDESPREAD THOSE AMOUNTS
WOULD BE...AND BOTH OF THOSE WILL FACTOR INTO THE DECISION OF
WHETHER OR NOT TO UPGRADE PARTS OF THE CWA TO A WINTER STORM
WARNING. IN EITHER CASE...THE EVENT IS LIKELY TO STRADDLE THE LINE
BETWEEN HIGH-END ADVISORY AND LOW-END WARNING IN THAT BAND OF
HEAVIEST SNOW. WILL HOLD OFF ON THE DECISION FOR NOW TO GATHER
MORE INPUT FROM LATER MODEL RUNS AND TO SEE HOW THE SYSTEM EVOLVES
IN THE NEXT FEW HOURS.
UPDATED GRIDS/ZFP HAVE BEEN SENT.
&&
.PREV DISCUSSION... /ISSUED 356 AM CST SAT JAN 22 2011/
DISCUSSION...
THE PRIMARY FORECAST CONCERN IS SNOW THROUGH SUNDAY AND PROPER
CORRESPONDING HEADLINES.
RELATIVELY STRONG BUT FAST-MOVING SHORTWAVE WAS DIVING THROUGH
EASTERN MONTANA THIS MORNING AS PER WATER VAPOR LOOPS...AND WILL
ENTER NEBRASKA THIS AFTERNOON. ISENTROPIC UPGLIDE WILL BEGIN IN OUR
NORTHWEST CWA AND SPREAD QUICKLY SOUTHEAST THIS AFTERNOON. MODELS
ARE FAIRLY SIMILAR IN TRACK OF ASSOCIATED 850MB AND 700MB LOW
CENTERS MOVING NEAR OR THROUGH OUR WESTERN CWA. GFS IS A LITTLE
FASTER THAN NAM/ECMWF SOLUTIONS...AND APPEARS A BIT TOO FAST IN
MOVING SNOW OUT OF OUR CWA. HOWEVER GFS/ECMWF WERE MORE SIMILAR IN
AXIS OF BEST FRONTOGENETICAL FORCING THIS AFTERNOON AND TONIGHT FROM
NORTHEAST NEBRASKA AND DOWN THE MISSOURI RIVER VALLEY. AND 00Z RUNS
OF NAM/GFS/ECMWF/GEM/SREF WERE QUITE SIMILAR IN QPF AMOUNTS BETWEEN
THREE AND FOUR TENTHS OF LIQUID. BUT THE 06Z NAM HAS COME IN WITH
DOUBLE THAT QPF...PAINTING A STRIPE OF THREE-QUARTERS OF AN INCH OF
LIQUID FROM OMAHA INTO SOUTHWEST IOWA...AND A LARGE SWATH OF HALF
INCH QPF SURROUNDING THAT AREA. GIVEN 06Z RUNS HAVE BEEN SUSPECT
MUCH OF THE TIME...WILL CONTINUE TO SIDE WITH 00Z RUNS SHOWING ABOUT
A THIRD OF AN INCH OF QPF. GARCIA METHOD CALCULATIONS SUGGEST
MAXIMUM SNOW TOTALS OF 5 INCHES...WHICH IS IN LINE WITH HPC
FORECASTS AND A STRAIGHT 15 TO 1 RATIO OF ABOVE-MENTIONED AVERAGE
MODEL QPF.
SNOW AMOUNTS UP TO 5 INCHES PUTS US TOWARD THE UPPER END OF OUR
ADVISORY CRITERIA. EXPECT ABOUT A 12-HOUR SNOW IN ANY GIVEN
AREA...BUT IF SHORTWAVE SPEED IS SLOWER AND SNOW LINGERS...COULD
BOOST THOSE TOTALS SOME. AND IF OTHER MODELS TREND TOWARD 06Z
NAM...THEN ALL BETS ARE OFF. ALSO CONSIDERED WINDS AND POTENTIAL FOR
BLOWING/DRIFTING SNOW. SURFACE GRADIENT DOES TIGHTEN UP THIS
AFTERNOON AND EVENING AS SURFACE LOW DEEPENS TO OUR SOUTH. MODELS
SUGGEST SOME GUSTS OVER 20 MPH ARE LIKELY DURING THIS PERIOD...WHICH
SHOULD BE COINCIDENT WITH FALLING SNOW. THIS IS A LITTLE WORRISOME
FOR TRAVEL THIS AFTERNOON/EVENING. COMBINATION OF SNOW/WIND MAY
WARRANT WINTER STORM WARNING FOR SOME AREAS LATER THIS EVENING...
BUT WANT TO DEFER TO LATER SHIFTS FOR UPGRADE IF HIGHER SNOW AMOUNTS
BEGIN TO LOOK LIKELY.
SO WILL START WINTER WEATHER ADVISORY FOR NORTHEAST NEBRASKA AT NOON
THEN THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING.
SNOW SHOULD BE ENDING IN NORTHEAST NEBRASKA EARLY SUNDAY
MORNING...THEN EXIT OUR SOUTHEAST BY NOON.
TEMPERATURES TODAY SHOULD SURGE INTO THE 20S AHEAD OF SHORTWAVE AS
TEMPS ARE ALREADY IN THE TEENS OVER A GOOD PART OF OUR CWA AND
CENTRAL NEBRASKA. 00Z MODELS DIVERGE ON LOWS TONIGHT WITH GFS
PUTTING LOWS WELL BELOW ZERO FOR MUCH OF THE AREA. HOWEVER WITH
WINDS/CLOUDS LINGERING...CAN NOT SEE LOWS GOING BELOW THE SINGLE
DIGITS. HIGHS SUNDAY SHOULD HOLD IN THE TEENS.
HAVE TRIMMED SNOW CHANCES BACK SOME SUNDAY NIGHT AND MONDAY AS NEXT
SHORTWAVE DROPPING SOUTH HAS SHIFTED EAST WITH LATEST MODELS. DID
NOT CHANGE MUCH BEYOND MONDAY WITH PRIMARY FOCUS ON SHORTER TERM
SNOW POTENTIAL.
DERGAN
AVIATION...
TAF SITES KOFK/KOMA/KLNK
06Z TAFS
SAT LOOP SHOWS SC LAYER BREAKING UP ACROSS EAST CENTRAL NEBRASKA BUT
MORE SOLID BAND OF MVFR CIGS UPSTREAM EXPECTED TO MOVE BACK INTO THE
AREA THRU 12Z. STRONG WAVE DROPPING INTO THE AREA LATER TODAY
CURRENTLY OVER THE NORTHERN ROCKIES. IFR CIGS AND VSBYS EXPECTED TO
DEVELOP OR MOVE INTO THE AREA AFTER 18Z WITH SNOW DEVELOPING IN
ADVANCE OF THE WAVE AND CONTINUING THROUGH THE REMAINDER OF THE
FORECAST PERIOD.
FOBERT
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON CST
SUNDAY FOR NEZ034-044-045-050>053-065>068-078-088>093.
WINTER WEATHER ADVISORY UNTIL 6 AM CST SUNDAY FOR NEZ011-012-
015>018-030>033-042-043.
IA...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON CST
SUNDAY FOR IAZ043-055-056-069-079-080-090-091.
&&
MAYESHazardous weather outlook, Jan 22, 11:51 AM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1151 AM CST SAT JAN 22 2011
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-230800-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1151 AM CST SAT JAN 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WINTER WEATHER ADVISORIES ARE POSTED FOR ALL OF EASTERN NEBRASKA
AND WESTERN IOWA. A STRONG BUT FAST-MOVING STORM SYSTEM WILL DIVE
SOUTHEAST THROUGH EASTERN NEBRASKA THIS AFTERNOON AND TONIGHT.
SNOW WILL SPREAD INTO THE AREA THROUGH THE AFTERNOON. THE
HEAVIEST SNOWFALL IS EXPECTED THIS AFTERNOON AND EARLY EVENING IN
NORTHEAST NEBRASKA...THEN DURING THE EVENING IN EAST CENTRAL AND
SOUTHEAST NEBRASKA AS WELL AS SOUTHWEST IOWA. A SWATH OF 3 TO 5
INCH SNOWFALL WILL BE COMMON ACROSS MUCH OF THE AREA...WITH LOCAL
6 INCH AMOUNTS POSSIBLE ROUGHLY ALONG AN AXIS FROM NORFOLK TO
OMAHA TO RED OAK. AREAS SOUTHWEST OF LINCOLN SHOULD SEE LOWER
SNOW AMOUNTS...GENERALLY IN THE 1 TO 4 INCH RANGE...AND MAY ALSO
EXPERIENCE BRIEF FREEZING DRIZZLE. GUSTY WINDS WILL ALSO ACCOMPANY
THE SNOW...GUSTING OVER 20 MPH AT TIMES FROM THE NORTHEAST.
BLOWING AND DRIFTING SNOW IS LIKELY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE SNOW WILL COME TO AN END SUNDAY MORNING...AND THE BLOWING AND
DRIFTING OF SNOW WILL DIMINISH ON SUNDAY MORNING AS WIND SPEEDS
DECREASE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. REPORTS OF
SNOWFALL ACCUMULATIONS THROUGHOUT THE EVENT WOULD BE
WELCOME...INCLUDING STORM TOTAL SNOW REPORTS.
MAYES
Winter Storm, Pierce
- When
- January 22, 1:00 PM CST to January 23, 2:00 AM CST
- Where
- Pierce forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.264, -97.601 (the zone’s center; the record gives no point)
Snowfall reached around 6 inches over much of Pierce county based on surrounding observations. The snow was especially heavy during the late afternoon and early evening hours of 1/22. North winds increased to 15 to 25 mph toward the end of the event producing a period of poor visibilities in blowing snow.
Winter Storm, Madison
- When
- January 22, 1:00 PM CST to January 23, 2:00 AM CST
- Where
- Madison forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.917, -97.601 (the zone’s center; the record gives no point)
Snowfall over much of Madison county from this storm was around 6 or 7 inches, with 7.3 inches reported in Norfolk for one of the higher amounts received. The snow was especially heavy during the late afternoon and early evening hours of 1/22. North winds increased to 15 to 25 mph toward the end of the event producing a period of poor visibilities in blowing snow.
Winter Storm, Stanton
- When
- January 22, 1:00 PM CST to January 23, 2:00 AM CST
- Where
- Stanton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.917, -97.194 (the zone’s center; the record gives no point)
Snowfall over much of Stanton county from this storm was around 6 inches based on observations from surrounding counties. The snow was especially heavy during the late afternoon and early evening hours of 1/22. North winds increased to 15 to 25 mph toward the end of the event producing a period of poor visibilities in blowing snow.
Winter Storm, Platte
- When
- January 22, 2:00 PM CST to January 23, 3:00 AM CST
- Where
- Platte forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.571, -97.521 (the zone’s center; the record gives no point)
Snowfall over much of Platte county from this storm was around 6 inches, with 6 inches reported by the cooperative observer near Columbus. The snow was especially heavy during the late afternoon and early evening hours of 1/22. North winds increased to 15 to 25 mph toward the end of the event producing a period of poor visibilities in blowing snow.
Winter Storm, Colfax
- When
- January 22, 2:00 PM CST to January 23, 3:00 AM CST
- Where
- Colfax forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.574, -97.086 (the zone’s center; the record gives no point)
Snowfall over much of Colfax county from this storm was around 6 or 7 inches based on observations from surrounding counties. The snow was especially heavy during the late afternoon and early evening hours of 1/22. North winds increased to 15 to 25 mph toward the end of the event producing a period of poor visibilities in blowing snow.
Winter Storm, Dodge
- When
- January 22, 2:00 PM CST to January 23, 4:00 AM CST
- Where
- Dodge forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.578, -96.654 (the zone’s center; the record gives no point)
Snowfall over much of Dodge county from this storm was between 6 and 8 inches with 8.5 inches measured in Fremont for one of the higher amounts reported in the county. The snow was especially heavy during the late afternoon and early evening hours of 1/22. North winds increased to 15 to 25 mph toward the end of the event producing a period of poor visibilities in blowing snow.
Winter Storm, Saunders
- When
- January 22, 3:00 PM CST to January 23, 4:00 AM CST
- Where
- Saunders forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.226, -96.637 (the zone’s center; the record gives no point)
Snowfall over much of Saunders county from this storm was around 6 or 7 inches based on observations from surrounding counties. The snow was especially heavy during the late afternoon and early evening hours of 1/22. North winds increased to 15 to 25 mph toward the end of the event producing a period of poor visibilities in blowing snow.
Winter Storm, Washington
- When
- January 22, 3:00 PM CST to January 23, 4:00 AM CST
- Where
- Washington forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.531, -96.222 (the zone’s center; the record gives no point)
Snowfall over much of Washington county from this storm was around 6 or 7 inches based on observations from surrounding counties. The snow was especially heavy during the late afternoon and early evening hours of 1/22. North winds increased to 15 to 25 mph toward the end of the event producing a period of poor visibilities in blowing snow.
Winter Storm, Douglas
- When
- January 22, 3:00 PM CST to January 23, 4:00 AM CST
- Where
- Douglas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.295, -96.154 (the zone’s center; the record gives no point)
Snowfall over much Douglas county was mostly around 6 inches but it ranged from just under 4 inches at Eppley on the eastern end of the county to around 8 inches across western Omaha to a little under 7 inches at the NWS office in Valley on the western edge of the county. The snow was especially heavy during the late afternoon and evening hours of 1/22. North winds increased to 15 to 25 mph toward the end of the event producing a period of poor visibilities in blowing snow.
Winter Storm, Sarpy
- When
- January 22, 3:00 PM CST to January 23, 4:00 AM CST
- Where
- Sarpy forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.113, -96.112 (the zone’s center; the record gives no point)
Snowfall over much Sarpy county was mostly 6 to 8 inches with 7.5 inches measured near Gretna for one of the higher amounts reported in the county. The snow was especially heavy during the late afternoon and evening hours of 1/22. North winds increased to 15 to 25 mph toward the end of the event producing a period of poor visibilities in blowing snow.
Winter Storm, Cass
- When
- January 22, 3:00 PM CST to January 23, 4:00 AM CST
- Where
- Cass forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.910, -96.141 (the zone’s center; the record gives no point)
Snowfall over much Cass county was around 6 inches based on observations from surrounding counties. The snow was especially heavy during the late afternoon and evening hours of 1/22. North winds increased to 15 to 25 mph toward the end of the event producing a period of poor visibilities in blowing snow.
Cold/Wind Chill, Antelope
- When
- January 23, 1:00 AM CST to 6:00 AM CST
- Where
- Antelope forecast zone
- Reported by
- AWOS
- Coordinates
- 42.177, -98.067 (the zone’s center; the record gives no point)
Temperatures dropped to 5 below to 10 below zero during the morning hours of 1/23. When combined with north winds of around 10 mph, wind chill values were lowered to 20 below to 29 below zero for several hours early in the morning. Although temperatures fell a little more around sunrise, winds became nearly calm.
Cold/Wind Chill, Knox
- When
- January 23, 1:00 AM CST to 6:00 AM CST
- Where
- Knox forecast zone
- Reported by
- AWOS
- Coordinates
- 42.637, -97.892 (the zone’s center; the record gives no point)
Temperatures dropped to 5 below to 10 below zero during the morning hours of 1/23. When combined with north winds of around 10 mph, wind chill values were lowered to 20 below to 29 below zero for several hours early in the morning. Although temperatures fell a little more around sunrise, winds became nearly calm.
Cold/Wind Chill, Cedar
- When
- January 23, 1:00 AM CST to 6:00 AM CST
- Where
- Cedar forecast zone
- Reported by
- AWOS
- Coordinates
- 42.599, -97.252 (the zone’s center; the record gives no point)
Temperatures dropped to 5 below to 10 below zero during the morning hours of 1/23. When combined with north winds of around 10 mph, wind chill values were lowered to 20 below to 29 below zero for several hours early in the morning. Although temperatures fell a little more around sunrise, winds became nearly calm.
Cold/Wind Chill, Wayne
- When
- January 23, 1:00 AM CST to 6:00 AM CST
- Where
- Wayne forecast zone
- Reported by
- AWOS
- Coordinates
- 42.209, -97.119 (the zone’s center; the record gives no point)
Temperatures dropped to 5 below to 10 below zero during the morning hours of 1/23. When combined with north winds of around 10 mph, wind chill values were lowered to 20 below to 29 below zero for several hours early in the morning. Although temperatures fell a little more around sunrise, winds became nearly calm.
Cold/Wind Chill, Pierce
- When
- January 23, 2:00 AM CST to 6:00 AM CST
- Where
- Pierce forecast zone
- Reported by
- AWOS
- Coordinates
- 42.264, -97.601 (the zone’s center; the record gives no point)
Temperatures dropped to 5 below to 10 below zero during the morning hours of 1/23. When combined with north winds of around 10 mph, wind chill values were lowered to 20 below to 29 below zero for several hours early in the morning. Although temperatures fell a little more around sunrise, winds became nearly calm.
Cold/Wind Chill, Madison
- When
- January 23, 2:00 AM CST to 6:00 AM CST
- Where
- Madison forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.917, -97.601 (the zone’s center; the record gives no point)
Temperatures dropped to 5 below to 10 below zero during the morning hours of 1/23. When combined with north winds of around 10 mph, wind chill values were lowered to 20 below to 29 below zero for several hours early in the morning. Although temperatures fell a little more around sunrise, winds became nearly calm.
Cold/Wind Chill, Thurston
- When
- January 23, 3:00 AM CST to 8:00 AM CST
- Where
- Thurston forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.158, -96.544 (the zone’s center; the record gives no point)
Temperatures dropped to 5 below to 10 below zero during the morning hours of 1/23. When combined with north winds of around 10 mph, wind chill values were lowered to 20 below to 29 below zero for several hours early in the morning.
Cold/Wind Chill, Boone
- When
- January 23, 4:00 AM CST to 7:00 AM CST
- Where
- Boone forecast zone
- Reported by
- AWOS
- Coordinates
- 41.707, -98.067 (the zone’s center; the record gives no point)
Temperatures dropped to 5 below to 10 below zero during the morning hours of 1/23. When combined with north winds of around 10 mph, wind chill values were lowered to 20 below to 29 below zero for several hours early in the morning. Although temperatures fell a little more around sunrise, winds became nearly calm.
Cold/Wind Chill, Platte
- When
- January 23, 4:00 AM CST to 8:00 AM CST
- Where
- Platte forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.571, -97.521 (the zone’s center; the record gives no point)
Temperatures dropped to 5 below to 10 below zero during the morning hours of 1/23. When combined with north winds of around 10 mph, wind chill values were lowered to 20 below to 29 below zero for several hours early in the morning.
Cold/Wind Chill, Stanton
- When
- January 23, 4:00 AM CST to 8:00 AM CST
- Where
- Stanton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.917, -97.194 (the zone’s center; the record gives no point)
Temperatures dropped to 5 below to 10 below zero during the morning hours of 1/23. When combined with north winds of around 10 mph, wind chill values were lowered to 20 below to 29 below zero for several hours early in the morning.
Cold/Wind Chill, Colfax
- When
- January 23, 4:00 AM CST to 8:00 AM CST
- Where
- Colfax forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.574, -97.086 (the zone’s center; the record gives no point)
Temperatures dropped to 5 below to 10 below zero during the morning hours of 1/23. When combined with north winds of around 10 mph, wind chill values were lowered to 20 below to 29 below zero for several hours early in the morning.
Cold/Wind Chill, Cuming
- When
- January 23, 4:00 AM CST to 8:00 AM CST
- Where
- Cuming forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.916, -96.787 (the zone’s center; the record gives no point)
Temperatures dropped to 5 below to 10 below zero during the morning hours of 1/23. When combined with north winds of around 10 mph, wind chill values were lowered to 20 below to 29 below zero for several hours early in the morning.
Cold/Wind Chill, Dodge
- When
- January 23, 4:00 AM CST to 8:00 AM CST
- Where
- Dodge forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.578, -96.654 (the zone’s center; the record gives no point)
Temperatures dropped to 5 below to 10 below zero during the morning hours of 1/23. When combined with north winds of around 10 mph, wind chill values were lowered to 20 below to 29 below zero for several hours early in the morning.
Cold/Wind Chill, Burt
- When
- January 23, 4:00 AM CST to 8:00 AM CST
- Where
- Burt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.852, -96.329 (the zone’s center; the record gives no point)
Temperatures dropped to 5 below to 10 below zero during the morning hours of 1/23. When combined with north winds of around 10 mph, wind chill values were lowered to 20 below to 29 below zero for several hours early in the morning.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, January 22, 20112 deaths · 1 event
- Blizzard in Alaska, January 22 to 24, 20111 death · 2 events
- Dense Fog in Florida, January 22, 20112 injured · 1 event
- Wildfire in Georgia, January 22 to 23, 2011$16,000 · 1 event
- Blizzard and Winter Storm in Montana, January 22 to 23, 20118 events
- Lake-Effect Snow and Winter Weather in Michigan, January 22, 20117 events
- Heavy Snow in North Carolina, January 22, 20116 events
- Lake-Effect Snow and Winter Weather in Michigan, January 22 to 23, 20115 events
- Winter Storm in Missouri, January 22 to 23, 20115 events
- High Wind in Montana, January 22 to 23, 201154 kt wind · 5 events
- Heavy Snow in Wyoming, January 22, 20114 events
- Frost and Freeze in Texas, January 22, 20114 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 268945, 268947, 268949, 268950, 268952, 268953, 268954, 268955, 268957, 268963, 268965, 268970, 268977, 268978, 268979, 268980, 268982, 268990, 268976, 268983, 268985, 268986, 268987, 268988, 268989.